MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number AW-04435
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during use, the tip of the needle rebounds." the device was removed and another set was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.The photos show two guide wire advancers within their advancers and kinks were observed at the distal end of both devices.The customer also returned one guide wire within its advancer for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have one kink towards the distal end of the body and an overall curve to the guide wire body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The major kink in the guide wire was located 24 mm from the distal tip.The overall length of the guide wire measured 602 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.810 mm, which is not within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through a lab inventory arrow raulerson syringe (ars) and a lab inventory 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.Manufacturing was contacted as a part of this investigation.They stated the outer diameter of the guide wire is continuously monitored during the coiler manufacturing process.When an outer diameter value outside the specification limits is detected, the machine stops.In addition, the outer diameter of the guide wire is checked using a ring gauge at 1 piece/hr.Therefore, it is probable the reported event is related to manufacturing as a smaller outer diameter may contribute to the guide wire being more prone to kinking.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through complaint investigation of the returned sample.The guide wire had one kink towards the distal tip.The outer diameter of the guide wire measured lower than specifications.The damage observed typically results from undue force used by a clinician during use, however, the dimensional issue with the returned sample may have contributed to the reported event.Based on these circumstances, the root cause is undetermined.A non-conformance was initiated to further investigate the dimensional issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) section h.11.Amended to the following: the customer provided three photos for analysis.The photos show two guide wire advancers within their advancers and kinks were observed at the distal end of both devices.The customer also returned one guide wire within its advancer for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have one kink towards the distal end of the body and an overall curve to the guide wire body.The distal j-bend was misshapen but intact.It was noted that the markings on the returned guide wire did not match those on product drawing.This suggests either the wrong guide wire was packaged within the kit, or the customer returned the wrong guide wire.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The major kink in the guide wire was located 24 mm from the distal tip.The overall length of the guide wire measured 602 mm , which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.810 mm, which is not within the specification limits of 0.838-0.877 mm per guide wire product drawing.Therefore, either the wrong guide wire was packaged within the kit, or the customer returned the wrong guide wire.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through a lab inventory arrow raulerson syringe (ars) and a lab inventory 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and there were no additional findings outside of the non-conformance initiated as a result of this complaint investigation.The ifu provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through complaint investigation of the returned sample.The guide wire had one kink towards the distal tip.It was noted that the markings on the returned guide wire did not match those on product drawing.This suggests either the wrong guide wire was packaged within the kit, or the customer returned the wrong guide wire.Based on the condition of the guide wire, unintentional use error likely contributed to this event, however, the root cause cannot be determined as it is undetermined whether the wrong guide wire was packaged within the kit , or if the customer returned the wrong guide wire.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21847282
Report Number9680794-2025-00305
Device Sequence Number8699468
Product Code MPB
UDI-Device Identifier10801902122503
UDI-Public(01)10801902122503(11)240306(17)290228(10)14F24C0017(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAW-04435
Device Lot Number14F24C0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/16/2025
07/02/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date04/17/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown